Alert archive / Arizona / Dust Storm Warnings in 2008

Dust Storm Warning 2, NWS Tucson, AZ

June 21, 2008

NWS Tucson, AZ issued this dust storm warning at Jun 21, 2008, 5:10 PM MST. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 21, 2008, 5:10 PM MST (00:10 UTC)
Expired
Jun 21, 2008, 6:00 PM MST
In force
50 min
Issued by
NWS Tucson, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTWC 220010
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
510 PM MST SAT JUN 21 2008

AZZ035-220115-
/O.NEW.KTWC.DS.W.0002.080622T0010Z-080622T0100Z/
/O.CON.KTWC.HT.Y.0001.000000T0000Z-080622T0100Z/
COCHISE COUNTY-
510 PM MST SAT JUN 21 2008

...DUST STORM WARNING IN EFFECT UNTIL 6 PM MST THIS AFTERNOON...
...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A DUST STORM
WARNING...WHICH IS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. A
HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. 

OUTFLOW WINDS FROM THUNDERSTORMS ACROSS NORTHEAST COCHISE COUNTY
HAS PRODUCED A DUST STORM ALONG INTERSTATE 10 EAST OF BOWIE. SAN
SIMON PORT OF ENTRY REPORTED VISIBILITIES LESS THAN ONE MILE WITH
LOWER VISIBILITIES WEST TOWARD BOWIE. MOTORISTS ON INTERSTATE 10
BETWEEN BOWIE AND THE NEW MEXICO STATE LINE SHOULD BE PREPARED FOR
FAST CHANGING VISIBILITIES DUE TO THE BLOWING DUST.

STRONG HIGH PRESSURE OVERHEAD WILL BRING NEAR RECORD HEAT TO
SOUTHEAST ARIZONA TODAY. TEMPERATURES SATURDAY AFTERNOON ARE
EXPECTED TO RANGE FROM 105 TO 107 DEGREES IN SAFFORD AND
DOUGLAS...TO AROUND 110 DEGREES ACROSS THE TUCSON METRO AREA...TO
NEAR 115 DEGREES IN THE WESTERN DESERTS.

IT WOULD BE WISE TO COMPLETE AS MUCH OUTDOOR ACTIVITY AS POSSIBLE
IN THE EARLY MORNING WHEN THE SUN AND HEAT ARE LESS INTENSE.
DURING PERIODS OF EXCESSIVE HEAT...INDIVIDUALS CAN SUFFER HEAT-
RELATED ILLNESS WHEN THE BODY CAN NO LONGER COOL ITSELF.

LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST
INFORMATION CONCERNING THIS EXCESSIVE HEAT EVENT.

A DUST STORM WARNING MEANS SEVERELY LIMITED VISIBILITIES ARE
EXPECTED WITH BLOWING DUST. TRAVEL COULD BECOME EXTREMELY
DANGEROUS. IF DENSE DUST IF OBSERVED BLOWING ACROSS OR
APPROACHING A ROADWAY...PULL YOUR VEHICLE OFF THE PAVEMENT AS FAR
AS POSSIBLE TO STOP. NEVER STOP IN THE MIDDLE OF THE ROAD...YOU
MAY GET REAR-ENDED. TURN OFF THE LIGHTS...SET THE EMERGENCY
BRAKE...AND TAKE YOUR FOOT OFF OF THE BRAKE PEDAL TO ENSURE BRAKE
LIGHTS ARE NOT ILLUMINATED.

PERSONS WITH RESPIRATORY PROBLEMS SHOULD MAKE PREPARATIONS TO
STAY INDOORS UNTIL THE STORM PASSES.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS
CONCERNING THIS HAZARDOUS DUST STORM EVENT.

$$

AZZ029>034-220115-
/O.CON.KTWC.HT.Y.0001.000000T0000Z-080622T0100Z/
SOUTHEAST PINAL COUNTY-UPPER GILA RIVER VALLEY-
WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-
510 PM MST SAT JUN 21 2008

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON...

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. 

STRONG HIGH PRESSURE OVERHEAD WILL BRING NEAR RECORD HEAT TO
SOUTHEAST ARIZONA TODAY. TEMPERATURES SATURDAY AFTERNOON ARE
EXPECTED TO RANGE FROM 105 TO 107 DEGREES IN SAFFORD AND
DOUGLAS...TO AROUND 110 DEGREES ACROSS THE TUCSON METRO AREA...TO
NEAR 115 DEGREES IN THE WESTERN DESERTS.

IT WOULD BE WISE TO COMPLETE AS MUCH OUTDOOR ACTIVITY AS POSSIBLE
IN THE EARLY MORNING WHEN THE SUN AND HEAT ARE LESS INTENSE.
DURING PERIODS OF EXCESSIVE HEAT...INDIVIDUALS CAN SUFFER HEAT-
RELATED ILLNESS WHEN THE BODY CAN NO LONGER COOL ITSELF.

LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST
INFORMATION CONCERNING THIS EXCESSIVE HEAT EVENT.

$$
1 follow-up statement
000 
WWUS75 KTWC 220109
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
609 PM MST SAT JUN 21 2008

AZZ035-220215-
/O.EXP.KTWC.DS.W.0002.000000T0000Z-080622T0100Z/
/O.EXP.KTWC.HT.Y.0001.000000T0000Z-080622T0100Z/
COCHISE COUNTY-
609 PM MST SAT JUN 21 2008

...DUST STORM WARNING HAS EXPIRED...
...HEAT ADVISORY HAS EXPIRED...

THE DUST STORM WARNING IS NO LONGER IN EFFECT. THE HEAT ADVISORY
IS NO LONGER IN EFFECT. 

VISIBILITIES ACROSS FAR NORTHEAST COCHISE COUNTY...MAINLY ALONG
INTERSTATE 10 EAST OF BOWIE...HAVE IMPROVED GREATLY DUE TO SOME
RAIN AND WEAKENING OF THUNDERSTORMS.

TEMPERATURES HAVE COOLED DUE TO RAINFALL AND OR OUTFLOW FROM
THUNDERSTORMS. THUS THE HEAT ADVISORY WAS ALLOWED TO EXPIRE.

$$

AZZ029>034-220215-
/O.EXP.KTWC.HT.Y.0001.000000T0000Z-080622T0100Z/
SOUTHEAST PINAL COUNTY-UPPER GILA RIVER VALLEY-
WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-
609 PM MST SAT JUN 21 2008

...HEAT ADVISORY HAS EXPIRED...

THE HEAT ADVISORY IS NO LONGER IN EFFECT. 

TEMPERATURES WILL SLOWLY COOL DURING THE EARLY EVENING HOURS. HIGH
TEMPERATURES TODAY RANGED FROM 113 AT PICACHO PEAK...111 AT TUCSON
INTERNATIONAL AIRPORT...110 IN SELLS...108 AT ORGAN PIPE CACTUS
NATIONAL MONUMENT...107 AT SAFFORD AIRPORT AND 105 AT NOGALES
AIRPORT.

$$

What forecasters said that day

The local office's own words before this dust storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this dust storm warning went out at Jun 21, 1:30 PM MST, 3 hours 40 minutes earlier.

Area forecast discussion, Jun 21, 1:30 PM MST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
130 PM MST SAT JUN 21 2008

.SYNOPSIS...STRONG HIGH PRESSURE WILL BRING HOT DAYTIME TEMPERATURES
TO SOUTHEAST ARIZONA...WITH NEAR RECORD TEMPERATURES TODAY. ISOLATED
AFTERNOON AND EVENING THUNDERSTORMS CAN BE EXPECT...MAINLY IN THE
MOUNTAINS...THIS EVENING. OTHERWISE...GENERALLY DRY CONDITIONS CAN
BE ANTICIPATE UNTIL SOME MOISTURE CREEPS BACK IN FROM THE SOUTH
TOWARD NEXT FRIDAY.

&&

.DISCUSSION...VERY HOT TEMPERATURES AND A LITTLE BIT OF MOISTURE
HAS BEEN ENOUGH TO TRIGGER SHOWERS AND THUNDERSTORMS IN THE
MOUNTAINS ACROSS SOUTHEAST ARIZONA EARLY THIS AFTERNOON. THE MAIN
CONCERN WILL BE HOW MUCH AREAL COVERAGE WE CAN EXPECT THE REST OF
THIS AFTERNOON AND EVENING. THE SHOWERS AND STORMS MAY BECOME
ORGANIZED ENOUGH TO TRACK INTO THE VALLEYS LATER ON. WILL NEED TO
WATCH THIS ACTIVITY CLOSELY AS HIGH WINDS WILL BE THE MAIN THREAT.
OTHERWISE...MODELS INDICATED THAT THE HIGH PRESSURE RIDGE WILL
WEAKEN A BIT AS PROJECTED HEIGHTS LOWER FOR TOMORROW AND MONDAY.
THIS SHOULD TRANSLATE TO A DROP OR TWO IN HIGH TEMPERATURES...BUT
STILL WELL ABOVE NORMAL THE NEXT SEVERAL DAYS. GFS MODEL CONTINUED
TO SHOW THE HIGH PRESSURE RIDGE ALOFT SHIFTING SOUTHWARD THROUGH AT
LEAST THE FIRST PART OF NEXT WEEK. THIS SHOULD PUSH THE MOISTURE
CURRENTLY IN PLACE SOUTHWARD THE NEXT A DAY OR TWO WITH THE
THUNDERSTORM THREAT REMAINING OVER MEXICO AND NEAR THE INTERNATIONAL
BORDER BY MONDAY. GFS HAD THE HIGH BECOMING CENTERED OVER SOUTHWEST
NEW MEXICO AND BUILDING NORTHWARD AFTER ABOUT THURSDAY OF NEXT WEEK.
THIS COULD LEAD TO MOISTURE CREEPING BACK INTO THE REGION FOR THE
RETURN OF THUNDERSTORM CHANCES.

&&
.FIRE WEATHER...STRONG HIGH PRESSURE ALOFT WILL CONTINUE THE
REMAINDER OF THIS WEEKEND INTO NEXT WEEK. HOT DAYTIME TEMPERATURES
WITH MINIMUM RELATIVE HUMIDITIES MAINLY IN THE SINGLE DIGITS FOR
MOST AREAS. NO SIGNIFICANT WINDS ARE EXPECTED THE NEXT SEVERAL DAYS
BUT LOCALIZED BREEZES ARE EXPECTED TO DEVELOP EACH AFTERNOON WITH
OCCASIONAL GUSTS TO AROUND 25 MPH. THERE WILL BE ENOUGH MOISTURE FOR
ISOLATED THUNDERSTORM ACTIVITY FROM TUCSON EAST INTO THIS EVENING
AND ONCE AGAIN SUNDAY. WINDS NEAR THESE THUNDERSTORMS WILL BE VERY
GUSTY AND ERRATIC.

&&

.AVIATION...MOSTLY CLEAR SKIES THE REST OF THE AFTERNOON AND EVENING
WEST OF A LINE FROM GLOBE-TUCSON-SASABE. MEANWHILE TO THE EAST OF
THIS LINE...PARTLY CLOUDY SKIES ARE EXPECTED WITH BASES 12-14K FT
AGL. ISOLATED THUNDERSTORMS WILL CONTINUE INTO THE EARLY EVENING
ESPECIALLY NEAR AND OVER THE HIGHER TERRAIN. THE COVERAGE WILL BE
SPORADIC ENOUGH TO PRECLUDE INCLUDING WITH THE TERMINAL FORECAST FOR
KDUG AT THIS TIME. ISOLATED THUNDERSTORMS ARE EXPECTED ONCE AGAIN
SUNDAY MAINLY EAST OF KTUS. WINDS ARE EXPECTED TO BE MAINLY WEST TO
NORTHWEST 5-15 KTS THE REST OF THIS AFTERNOON WITH GUSTS TO 25KTS
BEFORE BECOMING EAST TO SOUTHEAST 5-10 KTS OVERNIGHT. GUSTY AND
VARIABLE WINDS TO 35 KTS POSSIBLE IN AND NEAR THUNDERSTORMS.
AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...HEAT ADVISORY THROUGH 6 PM MST
THIS EVENING AZZ029>035.

WEATHER.GOV/TUCSON
Hazardous weather outlook, Jun 21, 2:54 AM MST, 14 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
254 AM MST SAT JUN 21 2008

AZZ019-029>035-221000-
NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY-
UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
254 AM MST SAT JUN 21 2008

...HEAT ADVISORY TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA AND SOUTHEAST ARIZONA.

.DAY ONE...TODAY

STRONG HIGH PRESSURE OVERHEAD WILL BRING NEAR RECORD HEAT TO
SOUTHEAST ARIZONA TODAY. TEMPERATURES THIS AFTERNOON ARE EXPECTED
TO RANGE FROM 105 TO 107 DEGREES IN SAFFORD AND DOUGLAS...TO
AROUND 110 DEGREES ACROSS THE TUCSON METRO AREA...TO NEAR 115
DEGREES IN THE WESTERN DESERTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AFTERNOON HEAT NOT EXPECTED TO BE NEAR RECORD LEVELS...BUT STILL
HOT WITH TEMPERATURES RUNNING 5 TO 8 DEGREES ABOVE SEASONAL
AVERAGES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 7:12 PM MSTDust Storm WarningTWC96 min

Nearby

Dust Storm Warnings in Arizona, 2008Every dust storm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.